Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Update shelliR

Posted by Elizabeth on August 29, 2001, at 8:19:35

In reply to Re: Update Lorainne, Elizabeth, et. al. Lorraine, posted by shelliR on August 28, 2001, at 22:17:44

> Today I took the wellbutrin for the first time all together first thing in the morning, and I did get extremely anxious in the early afternoon so I took a second valium. But tonight I havent taken any. So far I am getting absolutely no antidepressant effects so Ill talk to my pdoc Thursday about whether to continue.

Err...from the Wellbutrin? I'm afraid I've gotten behind in the thread, here.

> Its so scary to me how depressed I am when the oxy wears off--like when I wake up, or if I don't overlap doses; I truly dont think I could stay alive without it.

Do you think that when it wears off you become more depressed than you were before you ever took it? That would strike me as something to be concerned about.

About the tolerance thing, I think that at some point you should reach a dose where it plateaus. The question in my mind is, does that mean that you won't have to keep increasing it in order to stay nondepressed, or does it mean that it will stop working and further dose increases won't help anymore? I don't know the answer.

> I asked him Monday what I should do if something happens to him. Like he gets hit by a car and I am unable to get my file. Like how do I go to the next pdoc and say, okay, my pdoc died, I was taking oxycontin, wellbutrin, and valium for depression and a dissociative disorder. And they would look at me, like sure, right. He told me I should just tell them I was working with
> _____ ______ (fill in his name) and they would accept my meds.

That is impressive. (Of course, you could show them the prescription bottles, so it's not like they'd just have to take your word for it.) My question would be, what doctor should you go to in such an emergency? (Like, who covers for him when he's away or sick?)

Another thing that might be good for you to do (if you haven't already, that is) would be to develop a relationship with a particular pharmacist -- always fill the OC at the same pharmacy, and let the pharmacist get to know you personally so that s/he will not get weirded out every time you come in with this oxycodone script from a psychiatrist.

> So this guy is not lacking in confidence. He's actually sort of cute when asked questions like that. Visually, he's about 5'5" with big brown eyes and hair that sticks straight up. He either wears a white shirt with his suit, or orange or lime green linen. He can actually handle both those colors. Also, he has an accent; hes Armenian. Monday when he took someone out of order, and left the other person waiting, he apologized on his knees.

Oh boy, here comes the transference. < VBG >

> I thought it was important to give you an image because hes an interesting combination of very cocky and very boyish.

He's also short, I notice. I've seen enough male psychiatrists who look like they're about 17 years old that it's become a stereotype in my mind.

> And I think Im made him out as very stiff, but hes not at all. More hes completely unreliable in timing (he never came when he said he would when I was in the hospital, so I just learned never to believe him about time) and hes definitely rather not explain anything to you. But he would rather explain than listen, if that makes any sense.

I'm not sure what you mean here, no.

My experience is that a lot of good psychiatrists are flakey and disorganised. Maybe they all have ADD. :-) (One pdoc I know admitted that another pdoc had suggested psychostimulants for him! < g > He does come across as being a hyperactive. scatterbrained little fellow.)

> So I have got him up to the explaining part now :-) (But not to the listening part.)

It sounds like you may just be able to train him (that's always a tough hurdle when seeing a new pshrink).

> But Monday he reassured me about taking the oxycontin, that he doesn't have a ceiling for me and we are trying to find a AD combination for me.

That's cool. He sounds like he's really compassionate, and he's obviously confident enough to go out on a limb for you.

> Since 1/00: sam-e, lamictal, aricept, naltrezone, provigal (modafinil) topomax; ritalin, dexadrine, adderall, resperadone, seroquel (the last five just one day trials because they made me feel so awful).

Hey, how did you find Aricept? Did it do anything? How much were you taking?

(Same questions for naltrexone and Topamax.)

> And they cannot be cut in half because the time release is in layers, and if you cut them you break the coating, and the inside (long release) becomes exposed.

That's usually the case with controlled-release formulations.

> Well, he didn't say 5HTP, he said SSRI's, but 5HTP is a good place to start because it of it's low side effects.

Beware the drug that has few side effects; it may not be doing anything at all. :-)

> what about a low dose of St. johns wort?

It works for some people, and it might be worth trying since it's easy to get (find out what brands are the most reliable before you buy any). But I wouldn't expect miracles since your depression has been resistant to conventional ADs.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:67742
URL: http://www.dr-bob.org/babble/20010828/msgs/76799.html